0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Article |

Conversions From Clozapine to Other Antipsychotic Drugs

Ross J. Baldessarini, MD; David M. Gardner, BSPharm; David L. Garver, MD, PhD
Arch Gen Psychiatry. 1995;52(12):1071-1072. doi:10.1001/archpsyc.1995.03950240089014.
Text Size: A A A
Published online

Conversions between dissimilar antipsychotic agents can be problematic. Agents of low potency present risks of central depressant and autonomic side effects, whereas agents of high potency carry a higher risk of inducing acute extrapyramidal effects. Conversions between clozapine and other more typical antipsychotic drugs, including the new agent risperidone,1 are increasingly common and may cause special problems. For example, over a dozen cases of worsening of psychotic symptoms after abrupt withdrawal from clozapine therapy have been reported2-7 and at least five additional similar cases have been observed recently at our centers (D.M.G and R.J.B., unpublished data, June 1995). These reactions often evolved over several days and so were much more rapid than relapses after stopping treatment with standard agents, which average 50% risk over a 3- to 4-month period.8,9 Moreover, several case reports6,10,11 and cases observed at our centers (by D.M.G., D.L.G., and R.J.B. May 1995)

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

CME
Also Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
Please click the checkbox indicating that you have read the full article in order to submit your answers.
Your answers have been saved for later.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();